# SDR AALA20120801009

- Difficulty date: August 1, 2012
- Submitted: August 3, 2012
- Operation: Air carrier
- Aircraft: N561AA
- Make and model: Doug DC-9-82
- Aircraft serial: 53091
- Aircraft time: 60,208 hours, 31,112 cycles
- Engine: Pwa JT8D217
- Engine time: 268 hours, 156 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Right
- Stage of operation: CL
- How discovered: O
- Nature of condition: A, Y, J
- Precautionary procedure: A

## Discrepancy

DFW - CREW REPORTED RIGHT ENGINE FIRE.  RIGHT ENGINE SEIZED AND UNCOMMANDED SHUTDOWN (SINGLE ENGINE TIME 12 MINS).  EMERGENCY DECLARED FLIGHT RETURNED DFW LANDED WITHOUT INCIDENT.  AIRCRAFT REMOVED FROM SERVICE.  UPON INSPECTION FOUND TURBINE BLADES MISSING AND PARTS MISSING FROM TAIL CONE SECTION.  REPLACED RIGHT ENGINE.  SYSTEM GROUND CHECK NORMAL OPERATION.
